Alert archive / Nevada / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 29, 2024, 12:58 PM PDT for Lincoln County, Nevada. It took effect at Jun 30, 2024, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2024, 12:58 PM PDT (19:58 UTC)
- In effect from
- Jun 30, 2024, 12:00 PM PDT
- Expired
- Jun 30, 2024, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4282 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS85 KVEF 291958 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1258 PM PDT Sat Jun 29 2024 .Increasing winds from the south or southwest Sunday will result in gusts over 35 mph combined with low relative humidity leading to critical fire weather conditions across Lincoln County Nevada during the afternoon and early evening. NVZ461-301000- /O.NEW.KVEF.FW.W.0003.240630T1900Z-240701T0300Z/ Lincoln County/Ely Dispatch- 1258 PM PDT Sat Jun 29 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 8 PM PDT Sunday. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING..Noon to 8 pm PDT. * WIND...South-southwest winds 15 to 20 mph with gusts over 35 mph. * HUMIDITY...Minimum values of 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. The combination of gusty winds...low relative humidity and dry fuels can create favorable conditions for extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor burning is not recommended. && $$ JA
3 follow-up statements
154 WWUS85 KVEF 300804 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 104 AM PDT Sun Jun 30 2024 .Increasing winds from the south to southwest today will gust over 35 mph. Combined with low relative humidity, this will lead to critical fire weather conditions in Nevada Zone 461 during the afternoon and early evening. NVZ461-301900- /O.CON.KVEF.FW.W.0003.240630T1900Z-240701T0300Z/ Lincoln County/Ely Dispatch- 104 AM PDT Sun Jun 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING..Noon to 8 pm PDT. * WIND...South to southwest winds 15 to 20 mph with gusts over 35 mph. * HUMIDITY...Minimum values of 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. The combination of gusty winds, low relative humidity, and dry fuels can create favorable conditions for extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor burning is not recommended. && $$ Morgan
039 WWUS85 KVEF 301852 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1152 AM PDT Sun Jun 30 2024 .Increasing winds from the south to southwest today will gust up to 35 mph. Combined with low relative humidity, this will lead to critical fire weather conditions in Nevada Zone 461 during the afternoon and early evening. NVZ461-010300- /O.CON.KVEF.FW.W.0003.240630T1900Z-240701T0300Z/ Lincoln County/Ely Dispatch- 1152 AM PDT Sun Jun 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING..until 8 pm PDT. * WIND...South to southwest winds 15 to 20 mph with gusts up to 35 mph. * HUMIDITY...Minimum values of 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. The combination of gusty winds, low relative humidity, and dry fuels can create favorable conditions for extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor burning is not recommended. && $$
793 WWUS85 KVEF 010237 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 737 PM PDT Sun Jun 30 2024 NVZ461-010345- /O.EXP.KVEF.FW.W.0003.000000T0000Z-240701T0300Z/ Lincoln County/Ely Dispatch- 737 PM PDT Sun Jun 30 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... As the sun sets, relative humidity values will increase and wind speeds will decrease - both working to reduce fire danger. Thus, the Red Flag Warning will be allowed to expire at 8 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 29, 12:34 AM PDT, 12 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 12:34 AM PDT, 12 hours 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1234 AM PDT Sat Jun 29 2024 .SYNOPSIS...Expect mostly sunny skies, above-average temperatures, and breezy southwest winds today. On Sunday, monsoonal moisture moves back into Arizona, bringing slight chances for thunderstorms in Mohave County at least through Wednesday. Elsewhere, temperatures continue to climb, likely reaching dangerous levels late in the week. && .SHORT TERM...through Sunday night. Midnight satellite loop showed clear skies areawide. Surface obs showed light winds, low humidity, and hot temperatures. The main feature to watch this weekend will be the complex low pressure area spinning in the Gulf of Alaska. A trough was deepening and moving east from 140W as seen on water vapor imagery. This feature will pass by to our north today and Sunday, kicking up winds but not kicking down temperatures. Winds will not be strong enough to justify any headlines, but will increase fire danger since much of the region has been hot and dry for quite a while (recent scattered thunderstorms notwithstanding). Meanwhile, despite the presence of the trough, temperatures will rise a degree or two today and again on Sunday as high pressure centered over the Gulf Coast states bulges westward. Moisture will be very limited as the trough keeps a westerly component to the flow over most of our area, keeping thunderstorm chances limited to eastern Mohave County. Smoke and haze from the fires in central California will be advected over Inyo County and perhaps farther east through the weekend. .LONG TERM...Monday through Friday. Next weeks focus will shift towards increasingly dangerous heat as a large high pressure system develops off the Pacific Coast and shifts inland by midweek. With heights rising above normal during the climatologically hottest time of the year - very hot, and dangerous, heat is expected for the middle and later parts of the week. In terms of Heat Risk, widespread moderate risk will prevail Monday and Tuesday, with High and Extreme Heat risk filling into the Mojave Desert Wednesday through Friday. This magnitude of heat is dangerous to everyone and proper safety precautions are recommended including limiting time outdoors and staying hydrated. Outside of the very hot weather, low grade monsoonal moisture will persist in northwest Arizona Monday and Tuesday, before tending to shift south and east by later in the week as the flow aloft turns more northwesterly. && .AVIATION...For Harry Reid...Light southerly to southwesterly winds will continue through mid-morning when winds will become more southerly and start picking up. Winds will shift back to a more southwesterly direction during the early afternoon with 20 to 25 knot wind gusts continuing into the evening hours. Wind gusts will drop off after sunset with winds continuing to maintain their southwesterly direction through the evening hours before becoming light and variable overnight. For the rest of southern Nevada, northwest Arizona and southeast California...KHND and KVGT will follow similar trends to KLAS, with light winds becoming more southerly and picking up around mid- morning. 15 to 25 knot southerly wind gusts will continue at these TAF sites through sunset when gusts will drop off but winds will continue to maintain a more southerly to southwesterly direction. 8 to 12 knot southerly winds will pick up later this morning/early this afternoon at the Colorado River Valley TAF site where 20 to 25 knot southerly wind gusts will continue through sunset before dropping off. KDAG will favor a westerly direction with 20 to 25 knot wind gusts dropping off early this morning before returning in the early afternoon. Light and variable winds will pick up and settle in from the southeast during the early afternoon hours at KBIH. These breezy southeasterly winds will briefly become southwesterly later this afternoon with winds decreasing and swinging to the northwest around sunset. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.